Skip to content
My WebMD Sign In, Sign Up
Fibromyalgia and Fatigue
avatar
An_249883 posted:
My rheumatologist has prescribed Gabapentin, Cymbalta and now Savella. Gabapentin caused weight gain; Cymbalta caused me to feel nauseated, dizzy, weak, and "foggy" Savella gave me a "bloated" feeling in my head. My neurologist has prescribed Effexor XR, which I have not started yet. If I have to deal with the pain over these side effects, I can. Do anyone have advice for dealing with the Chronic fatigue and concentration loss?
Reply
 
avatar
Anon_10089 responded:
Just as a small warning, Effexor caused me to gain a lot of weight-that is a pretty common side effect. It doesn't mean 100% that you will, but I found that doctors were not very knowledgable and/or forthcoming with that side effect. It wasn't until I figured it out for myself and read hundreds of similar stories that I felt this is pretty common.

I found some good results from wellbutrin. It's not usually prescribed for pain and it didn't help mine, but it did help me be less foggy and have more energy. It also usually doesn't cause weight gain and can even cause some weight loss.

This is just my experience, of course. Along with wellbutrin (which I don't take anymore) I have found exercise and a diet very low in sugar in carbs to help me be less foggy.
 
avatar
teegeeme replied to Anon_10089's response:
It caused me to gain a lot of weight!!!!
 
avatar
Anon_2912 responded:
What helps me is the B12 vitamin I take.

I got sick & tired of all the medications given to help with FM, to me the mentally side effects where NOT worth it..

I do take ibuprofen 800 & advil when needed. I was just lost in the fog with anything else prescribed to me, I need to work & drive so for now it works for me.
 
avatar
Smilesaver responded:
Effexor is a terrible drug to withdrawl from. For me it was rough. I get electrical like pulses through my face and when turning my head. After 2 months off it it was better. Then I went on Cymbalta coming off to try Savella and getting those electrical things again.
 
avatar
MaggieMayMuse responded:
I would not wish Effexor XR on my worst enemy. I was on it a few years ago and the withdrawal effects alone from it if you don't take it at exactly the same time each day are murder. It would send what felt like electrical pulses through my body whenever I would try to move and make my feet feel like they were going to give out from underneath me. It also severely affected my mood and behavior for the worst, causing both compulsive and impulsive behaviors and irrational thinking. Side effects are of course different in each person, but I would do some serious personal research on other medications before going with Effexor. There is a wealth of information available on the medications approved for Fibromyalgia treatment, the trick is to weigh the potential benefits against the highly possible negative side effects that any "mood altering" medications can cause.


Helpful Tips

~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
Was this Helpful?
447 of 521 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.